MAUDE Adverse Event Report: COVIDIEN 450 SAL EJECTOR 3283; MOUTHPIECE, SALIVA EJECTOR

COVIDIEN 450 SAL EJECTOR 3283; MOUTHPIECE, SALIVA EJECTOR
Model Number 8881450004
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that after intraoral suction, the tube part was able to be discarded into the waste bin, however, the tip part came off and was not put into the waste bin.There was no patient harm reported because the event occurred after use.
 
Additional Manufacturer Narrative
As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One decontaminated sample was received at the manufacturing site for evaluation without the original packaging or lot number.Upon a visual evaluation of the sample, it was identified that only a deformed blue cap was returned.For this reason, functional evaluations could not be performed, and the reported issue could not be confirmed.A gemba walk was completed with the multifunctional team at the manufacturing site and it has been determined that the potential root cause for the reported issue could be worn out grippers and springs.At the end of the assembly process a pull test is performed on the tubing and the tip assembly, if there is a worn-out gripper and springs it is possible for the machine to grab the tube incorrectly.As part of continuous improvements, the following actions were performed to address the reported issue: included additional red rabbits, pull test.Work order registered to document the changed grippers and springs.Work order for station calibration from 2 to 5 pounds for pull test.A maintenance job plan was created.This complaint will be used for qa tracking and trending purposes.

Brand Name
450 SAL EJECTOR 3283
Common Device Name
MOUTHPIECE, SALIVA EJECTOR
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9953720
Report Number9612030-2020-02448
Device Sequence Number4442262
Product Code DYN
UDI-Device Identifier10884521020337
UDI-Public10884521020337
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881450004
Device Catalogue Number8881450004
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date07/01/2020
Patient Sequence Number1